Combinatorics, Probability theory
An upper bound and finiteness criteria for the Galois group of weighted walks with rational coefficients in the quarter plane
Comptes Rendus. Mathématique, Volume 359 (2021) no. 5, pp. 563-576.

Using Mazur’s theorem on torsions of elliptic curves, an upper bound 24 for the order of the finite Galois group associated with weighted walks in the quarter plane + 2 is obtained. The explicit criterion for to have order 4 or 6 is rederived by simple geometric arguments. Using division polynomials, a recursive criterion for to have order 4m or 4m+2 is also obtained. As a corollary, an explicit criterion for to have order 8 is given through a method simpler than the existing one.

En utilisant le théorème de Mazur sur les torsions de courbes elliptiques, on obtient un majorant 24 pour l’ordre du groupe fini de Galois associé aux marches pondérées dans le quart de plan + 2 . Le critère explicite pour que soit d’ordre 4 ou 6 est obtenu par un simple argument géométrique. En utilisant des polynômes de division, un critère récursif pour d’ordre 4m ou 4m+2 est également obtenu. Comme corollaire, un critère explicite pour que soit d’ordre 8 est donné et est beaucoup plus simple que la méthode existante.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/crmath.196
Jiang, Ruichao 1; Tavakoli, Javad 1; Zhao, Yiqiang 2

1 The University of British Columbia Okanagan, Kelowna, BC V1V 1V7, Canada
2 Carleton University, Ottawa, ON K1S 5B6, Canada
@article{CRMATH_2021__359_5_563_0,
     author = {Jiang, Ruichao and Tavakoli, Javad and Zhao, Yiqiang},
     title = {An upper bound and finiteness criteria for the {Galois} group of weighted walks with rational coefficients in the quarter plane},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {563--576},
     publisher = {Acad\'emie des sciences, Paris},
     volume = {359},
     number = {5},
     year = {2021},
     doi = {10.5802/crmath.196},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/crmath.196/}
}
TY  - JOUR
AU  - Jiang, Ruichao
AU  - Tavakoli, Javad
AU  - Zhao, Yiqiang
TI  - An upper bound and finiteness criteria for the Galois group of weighted walks with rational coefficients in the quarter plane
JO  - Comptes Rendus. Mathématique
PY  - 2021
SP  - 563
EP  - 576
VL  - 359
IS  - 5
PB  - Académie des sciences, Paris
UR  - http://www.numdam.org/articles/10.5802/crmath.196/
DO  - 10.5802/crmath.196
LA  - en
ID  - CRMATH_2021__359_5_563_0
ER  - 
%0 Journal Article
%A Jiang, Ruichao
%A Tavakoli, Javad
%A Zhao, Yiqiang
%T An upper bound and finiteness criteria for the Galois group of weighted walks with rational coefficients in the quarter plane
%J Comptes Rendus. Mathématique
%D 2021
%P 563-576
%V 359
%N 5
%I Académie des sciences, Paris
%U http://www.numdam.org/articles/10.5802/crmath.196/
%R 10.5802/crmath.196
%G en
%F CRMATH_2021__359_5_563_0
Jiang, Ruichao; Tavakoli, Javad; Zhao, Yiqiang. An upper bound and finiteness criteria for the Galois group of weighted walks with rational coefficients in the quarter plane. Comptes Rendus. Mathématique, Volume 359 (2021) no. 5, pp. 563-576. doi : 10.5802/crmath.196. http://www.numdam.org/articles/10.5802/crmath.196/

[1] Billing, Gunnar; Mahler, Kurt On exceptional points on cubic curves, J. Lond. Math. Soc., Volume s1-15 (1940) no. 1, pp. 32-43 | DOI | MR | Zbl

[2] Bousquet-Mélou, Mireille; Mishna, Marni Walks with small steps in the quarter plane, Algorithmic probability and combinatorics (Contemporary Mathematics), Volume 520, American Mathematical Society, 2010, pp. 1-40 | DOI | MR | Zbl

[3] Dreyfus, Thomas; Raschel, Kilian Differential transcendence & algebraicity criteria for the series counting weighted quadrant walks, Publ. Math. Besançon, Algèbre Théorie Nombres, Volume 1 (2019), pp. 41-80 | Numdam | Zbl

[4] Duistermaat, Johannes J. Discrete integrable systems. QRT maps and elliptic surfaces, Springer Monographs in Mathematics, Springer, 2010 | Zbl

[5] Fayolle, Guy; Iasnogorodski, Roudolf Random walks in the quarter-plane: Advances in explicit criterions for the finiteness of the associated group in the genus 1 case, Markov Process. Relat. Fields, Volume 21 (2015) no. 4, pp. 1005-1032 | MR

[6] Fayolle, Guy; Iasnogorodski, Roudolf; Malyshev, Vadim Random walks in the quarter plane, Probability Theory and Stochastic Modelling, 40, Springer, 2017 | MR | Zbl

[7] Fayolle, Guy; Raschel, Kilian On the holonomy or algebraicity of generating functions counting lattice walks in the quarter-plane, Markov Process. Relat. Fields, Volume 16 (2010) no. 3, pp. 485-496 | MR | Zbl

[8] Fayolle, Guy; Raschel, Kilian Random walks in the quarter-plane with zero drift: an explicit criterion for the finiteness of the associated group, Markov Process. Relat. Fields, Volume 17 (2011) no. 4, pp. 619-636 | MR | Zbl

[9] Flatto, Leopold Two parallel queues created by arrivals with two demands. II, SIAM J. Appl. Math., Volume 45 (1985) no. 5, pp. 861-878 | DOI | MR | Zbl

[10] Flatto, Leopold; Hahn, S. Two parallel queues created by arrivals with two demands. I, SIAM J. Appl. Math., Volume 44 (1984) no. 5, pp. 1041-1053 | DOI | MR | Zbl

[11] Hopf, H. Vektorfelder in n-dimensionalen Mannifaltigkeiten, Math. Ann., Volume 96 (1927) no. 1, pp. 225-249 | DOI

[12] Kauers, Manuel; Yatchak, Rika Walks in the quarter plane with multiple steps, Proceedings of FPSAC (Discrete Mathematics & Theoretical Computer Science), The Association DMTCS (2015), pp. 25-36 | Zbl

[13] Kurkova, Irina; Raschel, Kilian Explicit expression for the generating function counting Gessel’s walks, Adv. Appl. Math., Volume 47 (2011) no. 3, pp. 414-433 | DOI | MR | Zbl

[14] Malyshev, Vadim Positive random walks and Galois theory, Usp. Mat. Nauk, Volume 1 (1971), pp. 227-228 | MR

[15] Mazur, Barry Modular curves and the Eisenstein ideal, Publ. Math., Inst. Hautes Étud. Sci., Volume 47 (1977), pp. 33-186 | DOI | Numdam | Zbl

[16] Mazur, Barry Rational isogenies of prime degree, Invent. Math., Volume 44 (1978), p. 129 | DOI

[17] Mazur, Barry; Tate, John T. Points of order 13 on elliptic curves, Invent. Math., Volume 22 (1973) no. 1, pp. 41-49 | DOI | MR | Zbl

[18] Silverman, Joseph H. The arithmetic of elliptic curves, Graduate Texts in Mathematics, 106, Springer, 2009 | MR | Zbl

[19] Silverman, Joseph H.; Tate, John T. Rational points on elliptic curves, Undergraduate Texts in Mathematics, Springer, 2015 | Zbl

Cited by Sources: